Un complexe de Koszul de modules instables et cohomotopie d'un spectre de Thom  [ A Koszul complex of unstables modules and cohomotopy of a Thom spectrum ]
Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 2, p. 257-308

We constructed in [8] a minimal injective resolution of an unstable module over the modulo 2 Steenrod algebra. From this resolution, a Segal conjecture-type result was obtained for a certain Thom spectrum. In this paper we propose to study similar problems modulo odd primes. Given p an odd prime, we construct in this work a Koszul complex in the category of unstable modules over the mod p Steenrod algebra. An injective resolution of an interesting unstable module is obtained as a special case of this Koszul complex. This unstable module is the mod p cohomology of a Thom spectrum used in the description of the layers of the Goodwillie tower of the identity functor evaluated on the sphere S 3 . As an application of the injective resolution, we compute some cohomotopy groups of the Thom spectrum using work of S. Zarati [24] on the derived functors of the destabilisation functor.

Dans [8], les auteurs ont construit une résolution injective minimale d'un module instable dans la catégorie des modules instables modulo 2. A partir de cette résolution, un résultat de type conjecture de Segal a été obtenu pour un certain spectre de Thom. Le but de cet article est de refaire ces résultats pour les premiers impairs. Etant donné un premier impair p, on construit dans ce travail un complexe de Koszul dans la catégorie des modules instables sur l’algèbre de Steenrod modulo p. Une résolution injective d’un module instable intéressant est obtenue comme cas particulier de ce complexe de Koszul. Ce module instable est la cohomologie modulo p d’un spectre de Thom qui apparaît (à p-complétion près) comme l’un des fibres homotopiques non contractiles dans la tour de Goodwillie du foncteur identité évaluée en la sphère S 3 . Comme application de cette résolution injective, on calcule quelques groupes de cohomotopie de ce spectre à l’aide du travail de S. Zarati [24] sur les foncteurs dérivés du foncteur de déstabilisation.

DOI : https://doi.org/10.24033/bsmf.2628
Classification:  55S10,  55Q55,  16S37
Keywords: Koszul complex, unstable module, destabilisation functor
@article{BSMF_2012__140_2_257_0,
     author = {Dang Ho Hai, Nguyen},
     title = {Un complexe de Koszul de modules instables et cohomotopie d'un spectre de Thom},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {140},
     number = {2},
     year = {2012},
     pages = {257-308},
     doi = {10.24033/bsmf.2628},
     zbl = {1259.55007},
     mrnumber = {2950181},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2012__140_2_257_0}
}
Dang Ho Hai, Nguyen. Un complexe de Koszul de modules instables et cohomotopie d'un spectre de Thom. Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 2, pp. 257-308. doi : 10.24033/bsmf.2628. http://www.numdam.org/item/BSMF_2012__140_2_257_0/

[1] J. F. Adams, J. H. Gunawardena & H. Miller - « The Segal conjecture for elementary abelian p-groups », Topology 24 (1985), p. 435-460. | MR 816524 | Zbl 0611.55010

[2] G. Z. Arone & W. G. Dwyer - « Partition complexes, Tits buildings and symmetric products », Proc. London Math. Soc. 82 (2001), p. 229-256. | MR 1794263 | Zbl 1028.55008

[3] G. Z. Arone & M. Mahowald - « The Goodwillie tower of the identity functor and the unstable periodic homotopy of spheres », Invent. Math. 135 (1999), p. 743-788. | MR 1669268 | Zbl 0997.55016

[4] H. E. A. Campbell & P. S. Selick - « Polynomial algebras over the Steenrod algebra », Comment. Math. Helv. 65 (1990), p. 171-180. | MR 1057238 | Zbl 0716.55016

[5] H. Cartan & S. Eilenberg - Homological algebra, Princeton Univ. Press, 1956. | MR 77480 | Zbl 0933.18001

[6] L. E. Dickson - « A fundamental system of invariants of the general modular linear group with a solution of the form problem », Trans. Amer. Math. Soc. 12 (1911), p. 75-98. | JFM 42.0136.01 | MR 1500882

[7] T. G. Goodwillie - « Calculus. III. Taylor series », Geom. Topol. 7 (2003), p. 645-711. | MR 2026544 | Zbl 1067.55006

[8] N. D. H. Hai, L. Schwartz & T. N. Nam - « La fonction génératrice de Minc et une “conjecture de Segal” pour certains spectres de Thom », Adv. Math. 225 (2010), p. 1431-1460. | MR 2673736 | Zbl 1200.55026

[9] N. J. Kuhn - « The modular Hecke algebra and Steinberg representation of finite Chevalley groups », J. Algebra 91 (1984), p. 125-141. | MR 765775 | Zbl 0563.20015

[10] -, « Chevalley group theory and the transfer in the homology of symmetric groups », Topology 24 (1985), p. 247-264. | MR 815479 | Zbl 0606.20044

[11] -, « The rigidity of L(n) », in Algebraic topology (Seattle, Wash., 1985), Lecture Notes in Math., vol. 1286, Springer, 1987, p. 286-292. | MR 922931 | Zbl 0632.55004

[12] J. Lannes - « Sur les espaces fonctionnels dont la source est le classifiant d’un p-groupe abélien élémentaire », Publ. Math. I.H.É.S. 75 (1992), p. 135-244. | Numdam | MR 1179079 | Zbl 0857.55011

[13] J. Lannes & L. Schwartz - « Sur la structure des A-modules instables injectifs », Topology 28 (1989), p. 153-169. | MR 1003580 | Zbl 0683.55016

[14] J. Lannes & S. Zarati - « Sur les 𝒰-injectifs », Ann. Sci. École Norm. Sup. 19 (1986), p. 303-333. | Numdam | MR 868302 | Zbl 0608.18006

[15] C. Löfwall - « On the subalgebra generated by the one-dimensional elements in the Yoneda Ext-algebra », Lecture Notes in Math. 1183 (1986), p. 291-338. | MR 846457 | Zbl 0595.16020

[16] P. A. Minh & V. T. Tùng - « Modular invariants of parabolic subgroups of general linear groups », J. Algebra 232 (2000), p. 197-208. | MR 1783920 | Zbl 0978.20020

[17] S. A. Mitchell & S. B. Priddy - « Stable splittings derived from the Steinberg module », Topology 22 (1983), p. 285-298. | MR 710102 | Zbl 0526.55010

[18] H. Mùi - « Modular invariant theory and cohomology algebras of symmetric groups », J. Fac. Sci. Univ. Tokyo Sect. IA Math. 22 (1975), p. 319-369. | MR 422451 | Zbl 0335.18010

[19] -, « Cohomology operations derived from modular invariants », Math. Z. 193 (1986), p. 151-163. | MR 852916 | Zbl 0597.55019

[20] A. Polishchuk & L. Positselski - Quadratic algebras, University Lecture Series, vol. 37, Amer. Math. Soc., 2005. | MR 2177131 | Zbl 1145.16009

[21] S. B. Priddy - « Koszul resolutions », Trans. Amer. Math. Soc. 152 (1970), p. 39-60. | MR 265437 | Zbl 0261.18016

[22] L. Schwartz - Unstable modules over the Steenrod algebra and Sullivan's fixed point set conjecture, Chicago Lectures in Mathematics, University of Chicago Press, 1994. | MR 1282727 | Zbl 0871.55001

[23] R. Steinberg - « Prime power representations of finite linear groups », Canad. J. Math. 8 (1956), p. 580-591. | MR 80669 | Zbl 0073.01502

[24] S. Zarati - « Dérivés du foncteur de déstabilisation en caractéristique impaire et applications », thèse de doctorat, Université Paris-Sud (Orsay), 1984.